Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 10, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Dec 14, 2024, 12:20 PM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2024, 12:20 PM EST (17:20 UTC)
- Expired
- Dec 14, 2024, 5:37 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WWUS72 KMFL 141720 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1220 PM EST Sat Dec 14 2024 FLZ068-072-074-168-172-173-150100- /O.NEW.KMFL.WI.Y.0010.241214T1720Z-241215T0100Z/ Metro Palm Beach County-Metro Broward County-Metropolitan Miami Dade-Coastal Palm Beach County-Coastal Broward County-Coastal Miami Dade County- Including the cities of Carol City, Miami, Miramar, Sunrise, Davie, Kendale Lakes, Sandalfoot Cove, Greenacres City, Sawgrass Mills Mal, Hollywood, Jupiter, Pompano Beach, Fort Lauderdale, Coral Springs, Hialeah, Lake Worth, Boca Raton, Kendall, Florida Gardens, Pembroke Pines, West Palm Beach, Riviera Beach, Boynton Beach, Deerfield Beach, Palm Beach Gardens, and Delray Beach 1220 PM EST Sat Dec 14 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Coastal Broward County, Coastal Miami Dade County, Coastal Palm Beach County, Metro Broward County, Metro Palm Beach County, and Metropolitan Miami Dade Counties. * WHEN...Until 8 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ AR
1 follow-up statement
701 WWUS72 KMFL 142237 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 537 PM EST Sat Dec 14 2024 FLZ068-072-074-168-172-173-142345- /O.CAN.KMFL.WI.Y.0010.000000T0000Z-241215T0100Z/ Metro Palm Beach County-Metro Broward County-Metropolitan Miami Dade-Coastal Palm Beach County-Coastal Broward County-Coastal Miami Dade County- Including the cities of Lake Worth, Kendale Lakes, Sandalfoot Cove, Hialeah, Boynton Beach, Carol City, Pembroke Pines, Greenacres City, Sawgrass Mills Mal, Palm Beach Gardens, Boca Raton, Riviera Beach, Sunrise, Deerfield Beach, Hollywood, Davie, Kendall, Florida Gardens, Miramar, Fort Lauderdale, Miami, West Palm Beach, Coral Springs, Delray Beach, Jupiter, and Pompano Beach 537 PM EST Sat Dec 14 2024 ...WIND ADVISORY IS CANCELLED... Wind gusts have decreased below Wind Advisory thresholds, thus the Wind Advisory is now cancelled. $$ Hadi
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Dec 14, 6:13 AM EST, 6 hours 7 minutes earlier.
Area forecast discussion, Dec 14, 6:13 AM EST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Miami FL
613 AM EST Sat Dec 14 2024
...New AVIATION...
.SHORT TERM...
(Today through Sunday)
Issued at 230 AM EST Sat Dec 14 2024
Warm and mostly pleasant conditions are on tap for South Florida
this weekend as mid-level ridging and surface high pressure stay
in control over the area. Northeast to easterly low-level winds
will bring in a warm and relatively moist airmass (1-1.25" PWATs),
which could support quick-moving isolated to scattered showers,
primarily over the East Coast metro and Atlantic waters. High
temperatures across South Florida will be in the upper 70s to low
80s, with overnight lows in the 60s.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 230 AM EST Sat Dec 14 2024
In general, most of the long term period will feature warm
conditions with isolated to scattered showers over the East Coast
metro each day and mostly dry conditions elsewhere. Mid-level
ridging will persist over South Florida through mid-week, while
surface high pressure expands over the region from the Eastern US.
Northeast to easterly winds in the low-levels will pump in above
normal moisture for this time of year (PWATs around 1.5-1.8"),
supporting isolated to scattered showers each day, primarily over
the eastern half of the area where moisture and convergence is
highest. Total rainfall amounts from early to mid week will most
likely be below a half inch, but a reasonable worst case scenario
would be localized amounts up to 1.5 inches (again, over a 3 day
period). High temperatures will generally be in the low to mid 80s
each day. Low temperatures will range from the low to mid 60s
across interior and SW FL, with upper 60s to low 70s across the
East Coast metro. Confidence is growing in our next cold front
moving through the region in the Thursday-Friday timeframe as a
strong mid-level trough pushes across the Eastern US. This would
usher in a dry and cool airmass for the end of the week into next
weekend.
&&
.AVIATION...
(12Z TAFS)
Issued at 615 AM EST Sat Dec 14 2024
Periods of MVFR cigs/vis are possible over PBI and FXE today with
passing showers and persistent cloud cover, and may extend into
the rest of the Atlantic terminals after 15Z. Winds will increase
into the 15-20kt range with highest gusts of 25-30kt this
afternoon and evening.
&&
.MARINE...
Issued at 230 AM EST Sat Dec 14 2024
Hazardous marine conditions will continue across the Atlantic
waters over the next several days with strong northeast winds and
seas of 7-10 feet. Over the Gulf waters, conditions will be
cautionary at times today, but will gradually improve through the
weekend with moderate northeast winds and subsiding seas.
&&
.BEACHES...
Issued at 230 AM EST Sat Dec 14 2024
A high risk for rip currents continues today across the Atlantic
beaches with breezy onshore flow. This high risk is expected to
persist through the rest of the weekend into next week, fueled by
the onshore flow and northeast swell. Large breaking waves will be
in the surf zone along the Palm Beach County and Broward County
beaches this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 79 70 79 71 / 30 20 20 20
West Kendall 80 68 81 69 / 30 10 20 10
Opa-Locka 80 69 80 70 / 30 20 20 20
Homestead 79 70 80 70 / 30 20 20 10
Fort Lauderdale 78 70 78 71 / 40 40 20 20
N Ft Lauderdale 78 71 78 71 / 40 40 30 20
Pembroke Pines 81 70 82 70 / 40 30 20 20
West Palm Beach 78 70 79 70 / 50 50 30 20
Boca Raton 79 70 79 71 / 50 40 30 20
Naples 79 65 81 65 / 10 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ168-172-173.
High Surf Advisory until 4 AM EST Monday for FLZ168.
High Surf Advisory until 1 PM EST Sunday for FLZ172.
AM...Small Craft Advisory until 7 PM EST this evening for AMZ630-650-
651-670-671.
GM...None.
&&
SHORT TERM...Culver
LONG TERM....Culver
AVIATION...17Hazardous weather outlook, Dec 14, 4:04 AM EST, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 404 AM EST Sat Dec 14 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 404 AM EST Sat Dec 14 2024 ...Hazardous Marine Conditions: Atlantic Waters... ...High Rip Risk: Atlantic Beaches... ...High Surf: Palm Beach and Broward Beaches... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Marine: Hazardous marine conditions will persist across the Atlantic waters through tonight. Rip Currents: There is a high risk of rip currents for all Atlantic beaches through tonight. Waves: Large breaking waves are expected in the surf zone along Palm Beach County and Broward County beaches. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous marine conditions continue across the Atlantic waters through early next week due to elevated winds and seas. The risk of rip currents will remain elevated for the Atlantic beaches through the rest of the weekend and most of next week due to onshore flow and northerly swell. Large breaking waves are expected to continue in the surf zone along the Palm Beach County and Broward County through the rest of this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.